MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. ALBOGRAFT POLYESTER VASCULAR GRAFT; VASCULAR PROSTHESIS

LEMAITRE VASCULAR, INC. ALBOGRAFT POLYESTER VASCULAR GRAFT; VASCULAR PROSTHESIS
Model Number AMC1608
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have not received the graft for evaluation since the graft was implanted in the patient.However, we have observed the reported incident in the pictures provided to us.We observed a small hole in the graft.The surgeon did not check for holes or other defects before implantation.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.During manufacturing process, the exact graft was inspected by a quality control inspector for holes, broken threads and any loose fibers in the graft.No defect was noted during the inspection process.A sample of grafts from this lot number were also tested for water permeability and puncture test.All of the samples met its specification.Further, we have not received any other complaints of a similar nature from this lot.Therefore, we believe that it was an isolated incident.We have also reviewed our complaint history records for last 4 years and searched for a similar issue where a hole/tear was found in an albograft polyester vascular graft.We have not received any other complaints for a similar issue.The current rate of occurrence is within our expected rate of occurrence.Unfortunately, our analysis was limited to only the information provided and no physical sample was available to us for investigation.We therefore remain inconclusive about the root cause of the issue, but based on the documentation and complaint history review, we do not believe there is a systemic issue with these devices.No corrective action is needed at this time.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.Surgeon sewed the hole after observing the hole in the graft.Approximately 150 cc of blood was lost and the operation time extended by 20 minutes.On may 19, 2020, we were informed that the patient is doing fine.There were no impact on the patient's health as a result of the graft malfunction.
 
Event or Problem Description
Intraoperatively, a hole was noticed in the graft.The hole was 3-4mm in size.On one picture is a 1.2mm dull- headed cannula in the hole of the graft.The hole was sewn over.The patient was still in the operation room, when they called us.There was no impact on patient's health as the result of this incident.

Brand Name
ALBOGRAFT POLYESTER VASCULAR GRAFT
Common Device Name
VASCULAR PROSTHESIS
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington, ma
MDR Report Key10138111
Report Number1220948-2020-00065
Device Sequence Number11291548
Product Code MAL
UDI-Device Identifier00840663103454
UDI-Public00840663103454
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093231
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2025
Device Model NumberAMC1608
Device Catalogue NumberAMC1608
Device Lot Number256603
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2020
Initial Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;